Journal of Applied Probability
- J. Appl. Probab.
- Volume 51A (2014), 43-56.
Couplings for locally branching epidemic processes
The asymptotic behaviour of many locally branching epidemic models can, at least to first order, be deduced from the limit theory of two branching processes. The first is Whittle's (1955) branching approximation to the early stages of the epidemic, the phase in which approximately exponential growth takes place. The second is the susceptibility approximation; the backward branching process that approximates the history of the contacts that would lead to an individual becoming infected. The simplest coupling arguments for demonstrating the closeness of these branching process approximations do not keep the processes identical for quite long enough. Thus, arguments showing that the differences are unimportant are also needed. In this paper we show that, for some models, couplings can be constructed that are sufficiently accurate for this extra step to be dispensed with.
J. Appl. Probab., Volume 51A (2014), 43-56.
First available in Project Euclid: 2 December 2014
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Barbour, A. D. Couplings for locally branching epidemic processes. J. Appl. Probab. 51A (2014), 43--56. doi:10.1239/jap/1417528465. https://projecteuclid.org/euclid.jap/1417528465